Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at May 11, 2016, 3:13 PM EDT for Gordon County, Georgia. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2016, 3:13 PM EDT (19:13 UTC)
- Expired
- May 11, 2016, 3:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
County Gordon County, GA
The radar
The Northeast Alabama radar (KHTX), 118 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 3:30 PM EDT | TSTM WND DMG | 1 Sse Damascus, GA | A FARM SUPPLY COMPANY REPORTS PEA SIZED HAIL AND WINDS THAT DESTROYED A 20 BY 20 TIN SHED ON NORTH INDUSTRIAL BLVD NE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 115 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 889 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
091
WWUS82 KFFC 111913
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
313 PM EDT WED MAY 11 2016
GAZ012-111945-
GORDON GA-
313 PM EDT WED MAY 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR GORDON COUNTY UNTIL 345 PM EDT...
AT 312 PM EDT...A STRONG THUNDERSTORM WAS OVER RESACA...OR NEAR
CALHOUN...MOVING SOUTHEAST AT 15 MPH.
HAZARD...40 TO 50 MPH WIND...UP TO PENNY SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CALHOUN...RESACA...RANGER...REDBUD...NICKELSVILLE...SUGAR VALLEY...
SONORAVILLE...OOSTANAULA AND AUDUBON.
LAT...LON 3462 8491 3462 8488 3453 8465 3449 8466
3439 8487 3440 8495 3438 8496 3438 8497
3440 8498 3438 8498 3456 8506 3462 8494
3462 8493 3463 8491
TIME...MOT...LOC 1912Z 315DEG 14KT 3455 8494
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 11, 1:27 PM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, May 11, 1:27 PM EDT, 1 hour 46 minutes before
Area Forecast Discussion NATIONAL WEATHER SERVICE Peachtree City GA 127 PM EDT WED MAY 11 2016 .PREV DISCUSSION... /issued / UPDATE... The latest regional surface analysis shows high pressure in control from the sandhills of the Carolinas through central and south Georgia. On the north side of this feature, a moist southwest flow will prime the environment for approaching shortwave later today. Trajectory of this feature looks to be more toward the east than south with time taking it over the Carolinas but certainly enough momentum in our area it appears to warrant chance pops late this afternoon. Southern extent of pop axis remains in question with some of the short term hi-res guidance taking a broken line well south of I20. Others are less aggressive and for now will limit to slight chance but bring pop/no pop zone further south with this update. Given instability expected, there certainly could be some strong storms but these will be confined to the far northern tier of the forecast area. Deese PREV DISCUSSION... /issued / PREV DISCUSSION... /ISSUED 358 AM EDT WED MAY 11 2016/ SHORT TERM /TODAY THROUGH THURSDAY/... CURRENT MOSAIC RADAR LOOP SHOWS A LINE OF SHOWERS AND THUNDERSTORMS MOVING SE ACROSS KY AND TN THIS MORNING. THIS LINE IS EXPECTED TO MOVE INTO N GA JUST BEFORE DAYBREAK...BUT ALL OF OUR MODELS ARE SHOWING IT WEAKENING AND DISSIPATING BEFORE IT REACHES OUR AREA. THIS LINE IS ASSOCIATED WITH THE WEAKENING FRONTAL SYSTEM TO OUR NORTH AND WEST THAT WILL CONTINUE TO ROTATE AROUND THE HIGH PRESSURE RIDGE THAT IS NOSING INTO THE SOUTHEASTERN U.S. FROM THE CAROLINA/GEORGIA COAST. THIS FRONTAL SYSTEM WILL CONTINUE TO BRING INCREASED SHRA/TSRA CHANCES MAINLY TO NORTH GA THIS AFTERNOON AND TONIGHT...BUT WITH WEAK INSTABILITIES NOT EXPECTING ANY SEVERE STORMS. FOR NOW ONLY LOOKING AT A 20 TO 30 PERCENT CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. NORTH AND CENTRAL GA ARE CURRENTLY UNDER A GENERAL THUNDERSTORM OUTLOOK FROM SPC TODAY AND THU. TEMPS WILL BE MAINLY IN THE 80S ACROSS THE AREA THROUGH THE SHORT TERM WITH LOWS IN THE 60S. 01 LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... ALTHOUGH THE GFS IS SLIGHTLY FASTER THAN THE ECMWF... BOTH MODELS PUSH A COLD FRONT INTO NORTH GA THURSDAY EVENING... THEN ACROSS THE REST OF THE FORECAST AREA THURSDAY NIGHT AND FRIDAY. EXPECTING SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP ALONG AND AHEAD OF THE FRONT... WITH THE GREATEST STORM THREAT PUSHING INTO NORTH GA THURSDAY EVENING. ALTHOUGH NOT EXPECTING ANYTHING WIDESPREAD... IT APPEARS 25-35KTS OF DEEP LAYER SHEAR AND 500-1000 J/KG OF MUCAPE COULD SUPPORT A FEW STRONG TO POSSIBLY SEVERE STORMS ALONG AND JUST AHEAD OF THE FRONT. SPC HAS PLACED MAINLY NORTH GA IN A MARGINAL RISK AREA FOR THURSDAY NIGHT... THEN ACROSS CENTRAL AND SOUTH GA ON FRIDAY. THIS SYSTEM EXITS THE REGION BY FRIDAY EVENING WITH A MUCH DRIER AND MORE STABLE AIR MASS SETTLING INTO THE AREA FOR THE WEEKEND. HIGH PRESSURE WILL BREAK DOWN ON MONDAY AND A SERIES OF UPPER DISTURBANCES WILL BRING A CHANCE OF SHOWERS AND SLIGHT CHANCE OF THUNDERSTORMS BACK TO THE AREA BY TUESDAY. OTHERWISE... BEHIND FRIDAYS COLD FRONT... A COOL NORTHWEST FLOW WILL BRING NEAR NORMAL TEMPERATURES TO THE AREA FOR THE WEEKEND. THEN A DEVELOPING SOUTHERLY FLOW BY MONDAY WILL BRING A WARMING TREND FOR THE FIRST OF NEXT WEEK. 39 && .AVIATION... 18Z UPDATE... As upper level system moves into portions of far north GA, beginning to see some SHRA and TSRA in these areas. Further south, closer to the ATL terminals, much more isolated activity and have chosen to handle with VCSH. Otherwise, a VFR forecast in store with only an approaching frontal system to be concerned with on Thursday. Looks like main effects will be late requiring only ATL to have a PROB30 at this time. //ATL CONFIDENCE...18Z UPDATE... Medium on TSRA chances. High on remaining elements. Deese && .PRELIMINARY POINT TEMPS/POPS... Athens 87 65 89 65 / 30 30 30 40 Atlanta 85 67 86 66 / 20 30 30 50 Blairsville 80 60 82 60 / 40 20 50 50 Cartersville 85 63 86 63 / 30 30 40 50 Columbus 87 66 89 67 / 5 5 30 40 Gainesville 83 66 86 65 / 30 30 30 50 Macon 89 64 90 67 / 10 10 30 30 Rome 85 62 86 62 / 20 20 40 50 Peachtree City 86 62 86 63 / 20 20 30 40 Vidalia 88 66 90 68 / 20 30 30 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Deese LONG TERM....31 AVIATION...Deese
Hazardous weather outlook, May 11, 2:28 PM EDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 228 PM EDT WED MAY 11 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-121830- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 228 PM EDT WED MAY 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP NORTH OF THE INTERSTATE 20 CORRIDOR THIS AFTERNOON AND INTO THE EVENING HOURS. STRONG TO EVEN ISOLATED SEVERE STORMS WILL BE POSSIBLE...ESPECIALLY ACROSS THE FAR NORTHEAST TIER OF THE FORECAST AREA WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. WEATHER HAZARDS EXPECTED... DAMAGING WINDS...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AND FRIDAY... THEN AGAIN MONDAY AND TUESDAY. A FEW STORMS THURSDAY NIGHT AND FRIDAY COULD BE STRONG WITH GUSTY WINDS... SMALL HAIL AND FREQUENT LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, May 11, 2:18 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
218 PM EDT WED MAY 11 2016
GAZ016-111845-
WHITE GA-
218 PM EDT WED MAY 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WHITE COUNTY UNTIL 245 PM
EDT...
AT 217 PM EDT...A STRONG THUNDERSTORM WAS NEAR HELEN...OR 7 MILES
NORTHWEST OF CLARKESVILLE...MOVING EAST AT 20 MPH.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CLEVELAND...HELEN...UNICOI STATE PARK...SAUTEE...LEAF...ROBERTSTOWN...ANNA
RUBY FALLS AND BATESVILLE.
LAT...LON 3474 8362 3473 8362 3472 8364 3469 8364
3465 8366 3462 8364 3460 8364 3456 8363
3455 8362 3460 8377 3476 8373
TIME...MOT...LOC 1817Z 285DEG 18KT 3466 8363Special weather statement, May 11, 3:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
313 PM EDT WED MAY 11 2016
GAZ012-111945-
GORDON GA-
313 PM EDT WED MAY 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR GORDON COUNTY UNTIL 345 PM EDT...
AT 312 PM EDT...A STRONG THUNDERSTORM WAS OVER RESACA...OR NEAR
CALHOUN...MOVING SOUTHEAST AT 15 MPH.
HAZARD...40 TO 50 MPH WIND...UP TO PENNY SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CALHOUN...RESACA...RANGER...REDBUD...NICKELSVILLE...SUGAR VALLEY...
SONORAVILLE...OOSTANAULA AND AUDUBON.
LAT...LON 3462 8491 3462 8488 3453 8465 3449 8466
3439 8487 3440 8495 3438 8496 3438 8497
3440 8498 3438 8498 3456 8506 3462 8494
3462 8493 3463 8491
TIME...MOT...LOC 1912Z 315DEG 14KT 3455 8494The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 2:18 PM EDT | Special Weather Statement | FFC | White | 27 min |
| May 11, 3:03 PM EDT | Severe Thunderstorm Warning | FFC | White | 27 min |
| May 11, 3:21 PM EDT | Severe Thunderstorm Warning | FFC | Gordon | 24 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.